| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B3: event date is not known. medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was axium coil non-detachment.The physician attempted to detach the coil with the instant detacher three times.The physician tried to detach with another instant detacher.The physician tried 2 times with the second instant detacher.There was a manual attempt at detachment via hypotube.The manual method was attempted 2 times.There was no issue with the instant detacher.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an internal carotid artery (ica) aneurysm.
Additional Manufacturer Narrative
H3: product analysis #293106607:equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), instant detacher (model: id-1-5 lot: a149322) as found condition- the axium prime device was returned within a shipping box, within a sealed plastic biohazard pouch; within an opened axium prime outer carton; within an opened axium prime inner pouch and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found unbroken.No evidence of detachment attempts was found at these locations.No damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher or implant coil.The implant coil was still attached to the pusher.Testing/analysis ¿ an in-house instant detacher was used to attempt to detach the returned axium prime coil.The instant detacher detached the implant coil on the first attempt with no issues or difficulties.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached but the cause could not be determined.No evidence of detachment was found with the device.The implant coil was detached with no issues during in-house testing.In addition, no damages or irregularities were found with the returned axium prime device.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that there was no issue prior to coil non-detachment.There was no pushwire damage observed after removal from the patient.